I began taking Zantac in November 2010 and it seemed to to relieve my syymptoms from Barrett's Esophagus with no undesirable side effects until recently. For the past week though I have frequently been feeling
nauseous and my appetite has diminished. I take one 75mg tablet with water 45 minutes before breakfast and another tablet with water 45 minutes before dinner. My research indicates that long term use of Zantac can cause my symptoms. Has anyone else had my experience? If so, what did you do?
Could well be the Zantac, I believe most of the PPIs can have certain side effects.
The only one I ever took was Nexium and I didn't take it long enough to notice any after effects.
I would suggest you ask your Dr if you could try another type. When I was given Nexium I was also given DOMPERIDONE for Nausea, I don't know if its available where you live but I'm sure there is something similar. Also try Ginger Tea and avoid Greasy/Spicy foods.
I have heard that Ginger Beer is good for Nausea. All the best, Solofelix.
you can also get those sea sickness pressure point wrist bands. I've had bouts of nausea off and on for the last year and they work great. The pack I got had a sample of ginger chewing gum in them that worked great too. good luck,
Thanks Senior41, No I am not free of symptoms not by a long way. The reason I took PPIs for a week only was because I did not want to get addicted to them and it seems from what Ive read that people on PPIs still have problems. I have AR/Gerd, Hiatal Hernia and Diverticulitis. I fight constant stomach issues but have changed my diet and take OTC Antacids. Some days are better than others, the diet is the best medication for me but some days I fail at that miserably. (Positive Thinking) also helps.
I wish you well, Solofelix.
I hope you're under the care of a gastric specialist and have discussed your issues with her/him. You will not become addicted to antacids but they do have side effects as my original post points out. Good Luck.